Alert archive / Nevada / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS Reno, NV

October 24, 20216 counties in Nevada; 7 counties in California

NWS Reno, NV issued this areal flood warning at Oct 24, 2021, 1:19 PM PDT for 6 counties in Nevada; 7 counties in California. It was in force for 8 hr. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2021, 1:19 PM PDT (20:19 UTC)
Expired
Oct 24, 2021, 9:15 PM PDT
In force
8 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 72 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 2:10 PM PDTHEAVY RAIN 2.76 S Honey Lake, CAMESONET STATION LAFC1 LAUFMAN.
Oct 24, 2:30 PM PDTHEAVY RAIN 3.083 Ne Mount Rose Summit, NV
Oct 24, 3:15 PM PDTHEAVY RAIN 2.585 Nnw Antelope Lake, CAMESONET STATION PIEC1 PIERCE.
Oct 24, 3:19 PM PDTHEAVY RAIN 3.891 Wnw Homewood, CAMESONET STATION HMDC1 HOMEWOOD.
Oct 24, 3:24 PM PDTHEAVY RAIN 3.143 E Verdi, NVTRAINED SPOTTER REPORTED 3.14 INCHES OF RAINFALL SINCE 12 AM LOCAL TIME. REPORTING DRAINAGE CULVERT HAS 6 FEET OF WATER, AND IS USUALLY ONLY AN INCH DEEP.
Oct 24, 3:34 PM PDTHEAVY RAIN 4.64 Wnw Sattley, CAMESONET STATION TR197 TNF01 PORTABLE.
Oct 24, 3:51 PM PDTHEAVY RAIN 3.541 Wsw Meyers, CAMESONET STATION RWBC1 BARON.
Oct 24, 3:55 PM PDTHEAVY RAIN 1.093 Ssw Sparks, NVASOS STATION KRNO RENO.
Oct 24, 4:00 PM PDTHEAVY RAIN 4.163 Sse Frenchman Lake, CAMESONET STATION FHDC1 2.7 SE FRENCHMAN LAKE.
Oct 24, 4:03 PM PDTHEAVY RAIN 2.873 N Meyers, CAASOS STATION KTVL SOUTH LAKE TAHOE AP.
Oct 24, 4:05 PM PDTHEAVY RAIN 5.284 Nw Virginia City, NVMESONET STATION BLCN2 3.8 NW VIRGINIA CITY
Oct 24, 4:08 PM PDTHEAVY RAIN 1.851 Ne Spanish Springs, NV
Oct 24, 4:10 PM PDTHEAVY RAIN 1.61 Wsw Alpine Meadows, CATRAINED SPOTTER REPORTED 1.6 INCHES OF RAINFALL SINCE 8 AM LOCAL TIME.
Oct 24, 4:47 PM PDTHEAVY RAIN 1.151 Sse Carson City, NVTRAINED SPOTTER REPORTED 1.15 INCHES OF RAINFALL SINCE 8:30 AM LOCAL TIME.
Oct 24, 7:45 PM PDTHEAVY RAIN 1.422 Sse Dog Valley, CAOBSERVER REPORTED 1.42 INCHES SINCE 3PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
689 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WGUS45 KREV 242019
FLWREV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Reno NV
119 PM PDT Sun Oct 24 2021

.An atmospheric river continues to bring heavy rainfall to the 
region.

CAC003-017-035-057-061-063-091-NVC001-005-019-027-029-031-510-250215-
/O.NEW.KREV.FA.W.0002.211024T2019Z-211025T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alpine CA-El Dorado CA-Lassen CA-Nevada CA-Placer CA-Plumas CA-
Sierra CA-Churchill NV-Douglas NV-Lyon NV-Pershing NV-Storey NV-
Washoe NV-Carson City NV-
119 PM PDT Sun Oct 24 2021

The National Weather Service in Reno has issued a

* Flood Warning for...
  Placer County in central California...
  Alpine County in northern California...
  El Dorado County in northern California...
  Southeastern Lassen County in northern California...
  Nevada County in northern California...
  Plumas County in northern California...
  Sierra County in northern California...
  Western Churchill County in west central Nevada...
  Northern Lyon County in west central Nevada...
  Southwestern Pershing County in west central Nevada...
  Douglas County in western Nevada...
  Storey County in western Nevada...
  Southern Washoe County in western Nevada...
  The Western Carson City in western Nevada...

* Until 715 PM PDT.

* At 119 PM PDT, Doppler radar and automated rain gauges indicated 
  heavy rain. Flooding is ongoing or expected to begin shortly in 
  the warned area. Between 1 and 4 inches of rain have fallen.

* Mudflow, rock falls and rises in creeks and streams are occurring 
  in several locations with further impacts likely. There is also 
  high likelihood for standing water on roadways.

* Some locations that will experience flooding include...
  Reno, Carson City, South Lake Tahoe, Chilcoot, Doyle, Verdi, 
  Herlong, Stampede Reservoir, Beckwourth, Boca Reservoir, 
  Sierraville, Prosser Creek Reservoir, Pyramid Lake, Incline 
  Village, Kings Beach, Blairsden, Squaw Valley, Graeagle, Tahoe 
  City and Alpine Meadows.

Additional rainfall amounts of 1 to 4 inches are possible in the 
warned area with the highest rain rates anticipated this afternoon 
and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Move away from recently burned areas. Life-threatening flooding of 
creeks, roads, and normally dry stream beds is likely. The heavy 
rains will likely trigger rockslides, mudslides and debris flows in 
steep terrain, especially in and around these areas.

&&

LAT...LON 3972 12072 3990 12075 4019 12088 4043 12024
      4050 11953 3992 11914 3953 11953 3871 11998
      3881 12003 3885 12015 3919 12025 3945 12038
      3948 12044 3952 12043 3962 12048 3971 12063
      3968 12068

$$

DJ
1 follow-up statement
691 
WGUS45 KREV 250035
FLWREV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Reno NV
535 PM PDT Sun Oct 24 2021

.The ongoing atmospheric river continues to bring copious amounts of 
rainfall to the region through this evening.

CAC003-017-035-057-061-063-091-NVC001-005-019-027-029-031-510-250415-
/O.EXT.KREV.FA.W.0002.000000T0000Z-211025T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alpine CA-El Dorado CA-Lassen CA-Nevada CA-Placer CA-Plumas CA-
Sierra CA-Churchill NV-Douglas NV-Lyon NV-Pershing NV-Storey NV-
Washoe NV-Carson City NV-
535 PM PDT Sun Oct 24 2021

The National Weather Service in Reno has extended the

* Flood Warning for...
  Placer County in central California...
  Alpine County in northern California...
  El Dorado County in northern California...
  Southeastern Lassen County in northern California...
  Nevada County in northern California...
  Plumas County in northern California...
  Sierra County in northern California...
  Western Churchill County in west central Nevada...
  Northern Lyon County in west central Nevada...
  Southwestern Pershing County in west central Nevada...
  Douglas County in western Nevada...
  Storey County in western Nevada...
  Southern Washoe County in western Nevada...
  The Western Carson City in western Nevada...

* Until 915 PM PDT.

* At 535 PM PDT, Doppler radar and automated rain gauges indicated 
  heavy rain. Flooding is ongoing or expected to begin shortly in 
  the warned area. Between 1 and 5 inches of rain have fallen.

* Mudflow, rock falls and rises in creeks and streams are occurring 
  in several locations with further impacts likely. There is also 
  high likelihood for standing water on roadways.

* Some locations that will experience flooding include...
  Reno, Carson City, South Lake Tahoe, Chilcoot, Doyle, Verdi, 
  Herlong, Stampede Reservoir, Beckwourth, Boca Reservoir, 
  Sierraville, Prosser Creek Reservoir, Pyramid Lake, Incline 
  Village, Kings Beach, Blairsden, Squaw Valley, Graeagle, Tahoe 
  City and Alpine Meadows.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Move away from recently burned areas. Life-threatening flooding of 
creeks, roads, and normally dry stream beds is likely. The heavy 
rains will likely trigger rockslides, mudslides and debris flows in 
steep terrain, especially in and around these areas.

&&

LAT...LON 3972 12072 3990 12075 4019 12088 4043 12024
      4050 11953 3992 11914 3953 11953 3871 11998
      3881 12003 3885 12015 3919 12025 3945 12038
      3948 12044 3952 12043 3962 12048 3971 12063
      3968 12068

$$

DJ

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this areal flood warning went out at Oct 24, 2:56 AM PDT, 10 hours 23 minutes earlier.

Area forecast discussion, Oct 24, 2:56 AM PDT, 10 hours 23 minutes before
Area Forecast Discussion
National Weather Service Reno NV
256 AM PDT Sun Oct 24 2021

.SYNOPSIS...

A strong atmospheric river will bring a deluge of rain, heavy
mountain snow, and gusty, potentially damaging, winds to the region.
Flooding is a concern, particularly near recent burn scars. Some
lingering showers possible through Tuesday as the upper trough
continues its exit from the region. High pressure builds over the
West Coast the later half of next week.

&&

.SHORT TERM...

The leading edge of the area of precipitation is marching across
norther CA as the much anticipated AR event begins over our region.
It may be too late to make those needed preparations prior to the
onslaught of moderate to heavy rain/snow that is expected to
impact the region through Monday. If you are unable to delay your
travel plans until Tuesday, it is advised to check road conditions
for major highways and roads if crossing the Sierra overnight
Sunday into Monday.

TIMING and HOURLY RAINFALL RATES:

Hi-RES CAM and NBM guidance shows the main precipitation for the
northern Sierra occurring now and continuing into the afternoon.

* The highest risk and impacts associated with flash flooding and
  debris flows over the Dixie Fire burn scar should extend through
  this morning and afternoon(6AM to ~7PM). Hourly precipitation
  rates could range from 0.25” to 0.50” for many areas across
  the northern Sierra and nearby high-risk burn scars. Areas to
  the west could see hourly totals up to 0.75”.

* The nearly lateral conduit of moderate to heavy precipitation
  will shift south and focus of the Lake Tahoe Basin and Reno area
  later this morning (10AM-12PM) and continue through the
  afternoon into the evening (5PM-8PM). Hourly precipitation
  rates for the Lake Tahoe Basin will hover around 0.25” per
  hour with higher mountain elevations seeing a range between
  0.30” to 0.50”. Reno and surrounding areas could see hourly
  rates varying from 0.10” to 0.25” along higher foothill
  areas.

* As the broad shaft of heavier precipitation continues to trek
  south of the Lake Tahoe Basin, the Caldor and Tamarack burn scar
  could see hourly rain rates ranging 0.25” to 0.50” (12PM-8PM).
  Areas south along the Sierra Front into Mono County will see
  similar hourly rate that should continue till 12Z Monday.

LIQUID EQUIVALENT PRECIP TOTALS:

The highest anticipated liquid precip totals remain mostly unchanged
with the Sierra Crest potential maintaining its lead at 6-10". The
Lake Tahoe Basin could have 3” to 6" of rain with northeast CA
and the Eastern Sierra in Mono County accumulating 2-4” of
liquid equivalent precipitation. Along areas of the Sierra Front
in far western Nevada liquid totals could still range 0.75” to
over 3” for some areas. The west central Nevada Basin and Range
will follow on with a steady range between 0.25 to over an inch
for some areas.

* The greatest variation in upper/lower end QPF ranges lie in areas
  near and east of US-395. This is likely due to shadowing in higher
  resolution models and an uptick in wind speeds. A lot of these
  high res models do tend to overshadow in the lee of the Sierra and
  in this case, the synoptic set up and intense IVT would lead me to
  favor the wetter scenarios with precipitation extending  Just keep
  in mind, there is a 20% chance for the drier scenarios to come to
  fruition.

* If we are in the 50th-75th percentile range of the QPF guidance, 2-
  day precipitation records [for the month of October] are possible.
  Example, the current forecast of ~5" of liquid in Tahoe City is
  the second highest 2-day October total in 112 year climo history
  (5.72" is the current record). For Reno, the current forecast of
  near 2" of rain would be a 2-day record for October, with the
  current record 1.67".

STRONG WINDS:

The HREF ensemble remains very strong with peak wind speeds for
Sunday.  Hi-Res CAM and NBM guidance showing general agreement with
this impending forecast. Ensemble meteograms show the gusts still
trending only slightly upwards with a narrowing spread of upper end
numbers.  60+ mph wind gusts still appear in only a far minority of
ensemble solutions. Given the 700 mb jet streak peaking around 65-75
kts, there is plenty of wind energy aloft and little is going to impede
higher wind gusts mixing down to the surface.

The higher wind gusts that do mix in with the more intense
precipitation rates may reduce the potential for more damaging
gusts. Therefore, there is little need to make any changes to Wind
Warnings in effect in the main areas of concern along the western
NV Sierra Front and Eastern Sierra areas. We are still looking
for gusts easily exceeding 100 mph across ridgelines. These winds
will bring periods of travel and recreation concerns along with
very bumpy flights for aviators.

FLOODING CONCERNS CONTINUE:

Despite the copious amounts of rain, the dry soils and large amount
of available storage in reservoirs will likely mitigate widespread
flood risks. That being said, recent ensemble scenarios from the
CNRFC indicate low end probabilities (~10% chance) for more
significant river rises, possibly even near or above monitor stage,
with a 5% chance of exceeding flood stage in some locations. Keep in
mind, this is likely worst case scenario, but it still bears
watching. Smaller creeks and streams and urban/poor drainage
flooding is certainly possible as well.

The greatest threat will be the recent burn scars -- really any
major burns in the past couple of years in the Sierra and/or western
Nevada foothills. This will be the first real test for several
burns, including but not limited to: Caldor East, Tamarack, Slink,
and Numbers. Dixie East, Beckwourth, Sheep, and Walker saw minor
impacts from the rain yesterday and now have saturated soils, so
this could further exacerbate things there. Higher resolution model
guidance is indicating rainfall rates possible exceeding 0.5"/hour
at times in northeast California and the Sierra from early Sunday
morning through Sunday evening. Mud/debris flows or rock/tree falls
are all on the table, so pay extra attention if you are near a burn
scar.

SNOW ACCUMULATIONS:

Snow levels will start rather high, around 9,000-10,000 feet, but
will fall late Sunday into Monday. The question at this point is how
fast will they fall. It looks like Sierra passes above 8000 feet
will start to see impacts Sunday night, with those closer to 7,000
feet before sunrise Monday. Snow levels will crash to around 5500-
6000 feet by Monday night, but the bulk of the precipitation will
have already fallen by this point. Snow totals for the high Sierra
(above 8,500-9,000') could reach 2-4+ feet, with the character being
heavy and wet. Communities in the Tahoe Basin and those along US-395
in the Eastern Sierra are likely to only see 1-5", but if snow
levels fall faster, those totals could easily increase markedly.

- Dawn/Amanda

.LONG TERM...Wednesday through Sunday.

Much quieter weather moves into the region for the rest of the
week and into the weekend as high pressure builds over the
southwest U.S. A fast moving shortwave trough is forecast to move
through the Pacific Northwest on Friday. That could bring some
light showers near the Oregon border and an increase in wind and
clouds to the northern CA/NV. Temperatures will remain seasonably
cool with highs in the upper 50s and low 60s.

Amplifying high pressure along the coast for the end of October
will likely keep major storms away from the region for a while
with a period of below normal precipitation expected for the
first week of November. -Zach

&&

.AVIATION...

A very strong storm is currently moving into California with very
heavy rain, strong winds, and snow expected through Monday
morning. A strong atmospheric river will move from north to south
during this period with a long duration of rain rates of
0.25-0.75"/hr. Heavy rain will create periods IFR/LIFR for area
terminals today and tonight.

Very strong 700 mb winds of 50-70kts are expected on Sunday with a
High Wind Warning in effect in the lee of the Sierra. Expect LLWS
and significant turbulence in and around the Sierra today.

Sunday night into Monday colder air works in to the region
lowering snow levels with the potential for a few inches of snow
accumulation at KTRK/KTVL/KMMH by Sunday night. -Zach

&&

.REV Watches/Warnings/Advisories...
NV...High Wind Warning from 5 AM early this morning to 11 PM PDT this
     evening NVZ001-003.

     Wind Advisory from 5 AM early this morning to 11 PM PDT this
     evening NVZ004.

     Flood Watch from 5 AM PDT early this morning through Monday
     morning NVZ002-003.

     Winter Storm Warning from 5 PM this afternoon to 11 PM PDT
     Monday above 7000 feet in NVZ002.

CA...High Wind Warning from 5 AM early this morning to 11 PM PDT this
     evening CAZ073.

     Flood Watch through late tonight CAZ071.

     Flood Watch from 11 AM PDT this morning through Monday afternoon
     CAZ073.

     Winter Storm Warning from 5 PM this afternoon to 11 PM PDT
     Monday above 8500 feet in CAZ073.

     Flood Watch from 5 AM PDT early this morning through Monday
     morning CAZ072.

     Winter Storm Warning from 5 PM this afternoon to 11 PM PDT
     Monday above 7000 feet in CAZ072.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

In the hours before

Local storm report, Oct 24, 9:10 AM PDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
910 AM PDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     DEBRIS FLOW      1 S GRAEAGLE            39.75N 120.62W
10/24/2021                   PLUMAS             CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED LARGE
            ROCKS IN ROADWAY ON GOLD LAKE ROAD ABOVE
            GRAEAGLE LODGE.

0831 AM     DEBRIS FLOW      4 SSE FRENCHMAN LAKE    39.87N 120.17W
10/24/2021                   PLUMAS             CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED ROCKS,
            MUD IN ROAD NEAR CHILICOOT CAMPGROUND.

0859 AM     DEBRIS FLOW      1 WNW DOYLE             40.02N 120.12W
10/24/2021                   LASSEN             CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 2.23 INCHES
            OF RAIN SINCE MIDNIGHT. WILLOW CREEK IS OUT
            OF ITS BANKS AND THE WATER IS RUNNING BLACK.

0838 AM     FLASH FLOOD      1 S DOYLE               40.01N 120.10W
10/24/2021                   LASSEN             CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED 3.5 FEET
            OF WATER OVER THE ROAD ON THE NORTH END OF
            CONSTANTIA ROAD, ROAD IS IMPASSABLE.

0834 AM     HEAVY RAIN       4 WNW SATTLEY           39.64N 120.50W
10/24/2021  M1.96 INCH       SIERRA             CA   MESONET

            MESONET STATION TR197 TNF01 PORTABLE.

0819 AM     HEAVY RAIN       1 WNW HOMEWOOD          39.08N 120.17W
10/24/2021  M1.92 INCH       PLACER             CA   MESONET

            MESONET STATION HMDC1 HOMEWOOD.

0843 AM     HEAVY RAIN       3 WSW WESTWOOD          40.29N 121.05W
10/24/2021  M1.75 INCH       LASSEN             CA   MESONET

            MESONET STATION AT488 WESTWOOD.

0751 AM     HEAVY RAIN       1 WSW MEYERS            38.85N 120.02W
10/24/2021  M1.65 INCH       EL DORADO          CA   MESONET

            MESONET STATION RWBC1 BARON.

0834 AM     HEAVY RAIN       1 E BLAIRSDEN           39.78N 120.59W
10/24/2021  M1.60 INCH       PLUMAS             CA   MESONET

            MESONET STATION MWKC1 DENTEN CREEK.

0834 AM     HEAVY RAIN       4 NW HOBART MILLS       39.44N 120.22W
10/24/2021  M1.59 INCH       NEVADA             CA   MESONET

            MESONET STATION TS052 TNF02 PORTABLE.

0838 AM     HEAVY RAIN       4 E INCLINE VILLAGE     39.24N 119.88W
10/24/2021  M1.57 INCH       WASHOE             NV   MESONET

            MESONET STATION LVYN2 LITTLE VALLEY.

0800 AM     HEAVY RAIN       4 W TRUCKEE             39.33N 120.28W
10/24/2021  M1.57 INCH       NEVADA             CA   MESONET

            MESONET STATION DNRC1 1.9 NE DONNER PEAK.

0833 AM     HEAVY RAIN       4 WNW TRUCKEE           39.34N 120.27W
10/24/2021  M1.51 INCH       NEVADA             CA   MESONET

            MESONET STATION TADC1 TAHOE DONNER.

0800 AM     HEAVY RAIN       16 WSW SPAULDING        40.59N 121.08W
10/24/2021  M1.47 INCH       LASSEN             CA   MESONET

            MESONET STATION BOGC1 BOGARD R.S.

0800 AM     HEAVY RAIN       TAHOE CITY              39.17N 120.14W
10/24/2021  M1.44 INCH       PLACER             CA   CO-OP OBSERVER

            CO-OP OBSERVER STATION TAHC1 TAHOE CITY.

0830 AM     HEAVY RAIN       5 SSE SIERRAVILLE       39.52N 120.33W
10/24/2021  M1.35 INCH       SIERRA             CA   MESONET

            MESONET STATION RNYC1 RICE CANYON.

0850 AM     HEAVY RAIN       2 SSE DOG VALLEY        39.52N 120.03W
10/24/2021  M1.30 INCH       SIERRA             CA   CO-OP OBSERVER

            CO-OP OBSERVER STATION VERC1 VERDI 2 W.

0700 AM     HEAVY RAIN       2 NW MEYERS             38.88N 120.03W
10/24/2021  M1.28 INCH       EL DORADO          CA   COCORAHS

            COCORAHS STATION CA-ED-20 SOUTH LAKE TAHOE
            4.9 SW.

0724 AM     HEAVY RAIN       2 NW MEYERS             38.88N 120.03W
10/24/2021  M1.28 INCH       EL DORADO          CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 1.28 INCHES
            OF RAINFALL IN THE LAST 24 HOURS.

0810 AM     HEAVY RAIN       6 S HONEY LAKE          40.14N 120.35W
10/24/2021  M1.10 INCH       LASSEN             CA   MESONET

            MESONET STATION LAFC1 LAUFMAN.

0304 AM     HEAVY RAIN       3 WSW MEYERS            38.84N 120.06W
10/24/2021  M1.07 INCH       EL DORADO          CA   MESONET

            MESONET STATION FW4812 ECHO LAKE.

0800 AM     HEAVY RAIN       5 NNE CROMBERG          39.92N 120.64W
10/24/2021  M1.05 INCH       PLUMAS             CA   MESONET

            MESONET STATION GRZC1 4.6 NE CROMBERG.

0845 AM     HEAVY RAIN       1 NNE MEYERS            38.87N 120.01W
10/24/2021  M1.03 INCH       EL DORADO          CA   MESONET

            MESONET STATION EW3758 MEYERS.

0800 AM     HEAVY RAIN       3 SSE FRENCHMAN LAKE    39.88N 120.18W
10/24/2021  M1.00 INCH       PLUMAS             CA   MESONET

            MESONET STATION FHDC1 2.7 SE FRENCHMAN LAKE.

0727 AM     HEAVY RAIN       7 SSW STANDISH          40.28N 120.48W
10/24/2021  M1.00 INCH       LASSEN             CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 1.00 INCH OF
            RAINFALL SINCE 12 AM LOCAL TIME.

0756 AM     HEAVY RAIN       4 SSW FREDONYER PASS    40.31N 120.90W
10/24/2021  M0.97 INCH       LASSEN             CA   MESONET

            MESONET STATION WWDC1 WESTWOOD.

0849 AM     HEAVY RAIN       1 NNW DOG VALLEY        39.56N 120.05W
10/24/2021  M0.96 INCH       SIERRA             CA   MESONET

            MESONET STATION DOGC1 DOG VALLEY.

0800 AM     HEAVY RAIN       8 ESE ANTELOPE LAKE     40.12N 120.48W
10/24/2021  M0.96 INCH       PLUMAS             CA   MESONET

            MESONET STATION DLCC1 7.9 SE ANTELOPE LAKE.

0815 AM     HEAVY RAIN       5 NNW ANTELOPE LAKE     40.25N 120.64W
10/24/2021  M0.94 INCH       PLUMAS             CA   MESONET

            MESONET STATION PIEC1 PIERCE.

0700 AM     HEAVY RAIN       2 N TRUCKEE             39.35N 120.20W
10/24/2021  M0.94 INCH       NEVADA             CA   COCORAHS

            COCORAHS STATION CA-NV-51 TRUCKEE 1.6 N.

0853 AM     HEAVY RAIN       3 N MEYERS              38.90N 120.00W
10/24/2021  M0.83 INCH       EL DORADO          CA   ASOS

            ASOS STATION KTVL SOUTH LAKE TAHOE AP.

0700 AM     HEAVY RAIN       VERDI                   39.52N 119.99W
10/24/2021  M0.80 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-19 RENO 9.0 W.

0759 AM     HEAVY RAIN       7 E MADELINE            41.05N 120.34W
10/24/2021  M0.66 INCH       LASSEN             CA   MESONET

            MESONET STATION BDOC1 BLUE DOOR.

0753 AM     HEAVY RAIN       17 S PITTVILLE          40.81N 121.30W
10/24/2021  M0.65 INCH       LASSEN             CA   MESONET

            MESONET STATION LDRC1 LADDER BUTTE.

0730 AM     HEAVY RAIN       3 NE MOUNT ROSE SUMMIT  39.34N 119.86W
10/24/2021  M0.62 INCH       WASHOE             NV   CO-OP OBSERVER

0759 AM     HEAVY RAIN       22 N VYA                41.91N 119.94W
10/24/2021  M0.52 INCH       WASHOE             NV   MESONET

            MESONET STATION BRLN2 BARREL SPRINGS.

0818 AM     HEAVY RAIN       7 SSW STANDISH          40.28N 120.48W
10/24/2021  M0.50 INCH       LASSEN             CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 0.50 INCHES OF
            RAINFALL SINCE 12 AM LOCAL TIME.

0830 AM     HEAVY RAIN       4 SSW RENO              39.49N 119.84W
10/24/2021  M0.48 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-167 RENO 3.5 SSW.

0805 AM     HEAVY RAIN       1 NW GLENSHIRE-DEVONSHI 39.36N 120.10W
10/24/2021  M0.43 INCH       NEVADA             CA   COCORAHS

            COCORAHS STATION CA-NV-47 TRUCKEE 5.9 ENE.

0700 AM     HEAVY RAIN       1 SSW BOCA RESERVOIR    39.39N 120.09W
10/24/2021  M0.42 INCH       NEVADA             CA   CO-OP OBSERVER

            CO-OP OBSERVER STATION BOCC1 0.8 S BOCA
            RESERVOIR.

0800 AM     HEAVY RAIN       3 E STEAD               39.64N 119.83W
10/24/2021  M0.39 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-165 RENO 7.1 N.

0800 AM     HEAVY RAIN       2 WSW RENO              39.53N 119.85W
10/24/2021  M0.37 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-133 RENO 1.7 WSW.

0730 AM     HEAVY RAIN       3 WSW RENO              39.52N 119.88W
10/24/2021  M0.25 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-115 RENO 3.4 WSW.

0700 AM     HEAVY RAIN       9 NNE COLD SPRINGS VALL 39.79N 119.89W
10/24/2021  M0.21 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-79 RENO 17.8 NNW.

&&

HRICH
Local storm report, Oct 24, 12:33 PM PDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1233 PM PDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     DEBRIS FLOW      2 SSE CROMBERG          39.84N 120.68W
10/24/2021                   PLUMAS             CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED A LARGE
            (LARGER THAN A BASKETBALL) BOULDER IN THE
            ROAD ON STATE HIGHWAY 70 NEAR CAMP LAYMAN
            ROAD.

1012 AM     DEBRIS FLOW      1 SSE CONWAY SUMMIT     38.07N 119.17W
10/24/2021                   MONO               CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED THE LEFT
            LANE ON US 395 AT CONWAY RANCH ROAD IS
            CLOSED DUE TO A LARGE ROCK IN THE ROADWAY.

1151 AM     DEBRIS FLOW      1 S DOYLE               40.01N 120.10W
10/24/2021                   LASSEN             CA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SEVERAL AREAS WITH
            DEBRIS IN THE ROADWAY, AND THE CULVERT UNDER
            THE RAILWAY IS PLUGGED.

1225 PM     FLASH FLOOD      6 W TRUCKEE             39.33N 120.31W
10/24/2021                   NEVADA             CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED TON OF
            ROCKS AND WATER COME OFF THE MOUNTAIN SIDE
            OF OLD 40, (DONNER PASS RD BETWEEN TRUCKEE
            AND DONNER SUMMIT.) THE ROAD IS NOW CLOSED
            AS IT IS NOT SAFE TO PASS DUE TO EROSION AND
            FALLING DEBRIS.

0923 AM     HEAVY RAIN       1 NNW HOMEWOOD          39.09N 120.16W
10/24/2021  M2.43 INCH       PLACER             CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 2.43 INCHES OF
            RAINFALL IN 24 HOURS.

1159 AM     HEAVY RAIN       5 WNW SUSANVILLE        40.43N 120.75W
10/24/2021  U1.10 INCH       LASSEN             CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 1.01 INCHES OF
            RAINFALL SINCE MIDNIGHT LOCAL TIME.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 8:00 AM PDTAreal Flood AdvisoryREVWashoe3 hr
Oct 24, 11:12 AM PDTAreal Flood WarningREVChurchill, Pershing, Washoe2 hr
Oct 24, 4:47 PM PDTAreal Flood WarningREVChurchill, Douglas, Lyon, Mineral, Storey, Washoe12 hr
Oct 24, 6:11 AM PDTFlash Flood WarningREVLassen, Plumas21 hr
Oct 24, 6:42 AM PDTFlash Flood WarningREVLassen, Plumas20 hr
Oct 24, 3:27 PM PDTRiver Flood WarningREVNevada, Placer11 hr

Nearby

Areal Flood Warnings in Nevada, 2021Areal Flood Warnings in California, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.